advertisement
Question
Posted by: Dianne | 2010/07/28

Dermatologist says generics are fakes

Hi Pharm

I went to a derm for my bad skin and was put on Roaccutane. I mentioned I would get the generic Acnetane or Oratane as I understood they were the same thing. She immed said those two generics are fakes and only Roaccutane shd ever be used for acne. I asked if it was not the same active ingredient isotretinoin and she said many ppl have been led to believe the generics are exactly the same as the original but it is not the case. She said if I chose to use Acnetane or Oratane, rest assured I would pay the price bcz my acne would not go anywhere. She said '' you will find yourself back in my office asking for Roaccutane.''

I don''t understand it? Now I am hesitant to get the generic because I really want my bad acne to go.

Pls advise. Two relatives of mine have also visited the same derm, also been immed put on Roac (and the one, my niece, only had a smattering of tiny pimples) and also been told the generics shd not be used.

When is a generic good enough and when not?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Dianne

This is a difficult subject, but in general a generic should be just as good as the originator product. Many professional are however hesitant to use them, or products manufactured by certain generic companies.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010/07/29

Hi Dianne

This is a difficult subject, but in general a generic should be just as good as the originator product. Many professional are however hesitant to use them, or products manufactured by certain generic companies.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement